Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Exhaustive determination of (1023, 511, 255)-cyclic difference sets

Authors: Peter Gaal and Solomon W. Golomb
Journal: Math. Comp. 70 (2001), 357-366
MSC (2000): Primary 05B10, 94A55
Published electronically: March 1, 2000
MathSciNet review: 1680875
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An exhaustive search for (1023, 511, 255)-cyclic difference sets has been conducted. A total of 10 non-equivalent (1023, 511, 255)-cyclic difference sets have been found, all of which are members of previously known or conjectured infinite families. A fast and effective autocorrelation test method was utilized that can also facilitate the testing of longer sequences.

References [Enhancements On Off] (What's this?)

  • 1. L. D. Baumert,
    Cyclic Difference Sets,
    Lecture Notes in Math., vol. 182, Springer-Verlag, New York, 1971. MR 44:97
  • 2. S. W. Golomb and H.-Y. Song,
    On the Existence of Cyclic Hadamard Difference Sets,
    IEEE Trans. Info. Theory, vol. 40, no. 4, July 1994, pp. 1266-1268.
  • 3. J.-S. No et. al.,
    Binary Pseudorandom Sequences of Period $2^n-1$ with Ideal Autocorrelation,
    IEEE Trans. Info. Theory, vol. 44, no. 2, March 1998, pp. 814-817. CMP 98:08
  • 4. L. D. Baumert and H. Fredricksen,
    The Cyclotomic Numbers of Order Eighteen with Applications to Difference Sets,
    Math. Comp. 21, 1967, pp. 204-219. MR 36:6370
  • 5. U. Cheng,
    Exhaustive Construction of (255, 127, 63)-Cyclic Difference Sets,
    J. Combin. Theory, Ser. A 35, no. 2, 1983, pp. 115-125. MR 85b:05038
  • 6. R. B. Dreier and K. W. Smith,
    Exhaustive Determination of (511, 255, 127)-Cyclic Difference Sets,
    Unpublished, 1991.
  • 7. H.-Y. Song,
    Personal Communication,
    April 1997 and August 1998.
  • 8. M. Hall, Jr.,
    A Survey of Difference Sets,
    Proc. Am. Math. Soc. 7 (1956), 975-986. MR 18:560h

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 05B10, 94A55

Retrieve articles in all journals with MSC (2000): 05B10, 94A55

Additional Information

Peter Gaal
Affiliation: Communication Sciences Institute, University of Southern California, Los Angeles, CA 90089-2565, USA

Solomon W. Golomb
Affiliation: Communication Sciences Institute, University of Southern California, Los Angeles, CA 90089-2565, USA

Keywords: Cyclic Hadamard matrices, cyclic difference sets, ideal autocorrelation sequences
Received by editor(s): April 21, 1998
Received by editor(s) in revised form: February 11, 1999
Published electronically: March 1, 2000
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society